Alert archive / New Mexico / Wind Advisories in 2008
Wind Advisory 56, NWS Albuquerque, NM
NWS Albuquerque, NM issued this wind advisory at Dec 22, 2008, 5:33 AM MST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Dec 22, 2008, 5:33 AM MST (12:33 UTC)
- Expired
- Dec 22, 2008, 6:00 PM MST
- In force
- 12 hr
- Issued by
- NWS Albuquerque, NM
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KABQ 221233 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 533 AM MST MON DEC 22 2008 ...STRONG WINDS TO CONTINUE IN THE FAR NORTHEASTERN PLAINS TODAY... .A STRONG PRESSURE GRADIENT AT THE SURFACE WILL RESIDE OVER THE FAR NORTHEASTERN PLAINS OF NEW MEXICO TODAY WHILE STRONG WINDS ALOFT PREVAIL AHEAD OF AN APPROACHING UPPER LEVEL DISTURBANCE. THIS WILL ALLOW STRONG SOUTH SOUTHWEST WINDS TO MIX DOWN TO THE SURFACE OVER MUCH OF UNION COUNTY. NMZ007-221900- /O.NEW.KABQ.WI.Y.0056.081222T1233Z-081224T0100Z/ FAR NORTHEAST PLAINS- INCLUDING THE CITY OF...CLAYTON 533 AM MST MON DEC 22 2008 ...WIND ADVISORY IN EFFECT UNTIL 6 PM MST TUESDAY... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM MST TUESDAY. STRONG WINDS FROM THE SOUTH SOUTHWEST WILL CONTINUE THIS MORNING AND INTO THE AFTERNOON OVER MUCH OF UNION COUNTY. EXPECT SUSTAINED WIND SPEEDS BETWEEN 25 AND 35 MPH WITH OCCASIONAL GUSTS UP TO 50 MPH. AREAS OF BLOWING DUST WILL BE POSSIBLE...CAUSING REDUCED VISIBILITIES IN ISOLATED SPOTS. WINDS ARE EXPECTED TO DECREASE IN SPEED AFTER SUNSET. MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS...WHICH WILL IMPACT HIGHWAYS 64...87...AND 56. $$ 52
1 follow-up statement
000 WWUS75 KABQ 221842 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1142 AM MST MON DEC 22 2008 ...WINDY CONDITIONS TO LINGER ACROSS UNION COUNTY THROUGH THE AFTERNOON HOURS... .A STRONG SURFACE PRESSURE GRADIENT WILL RESIDE OVER THE FAR NORTHEAST PLAINS OF NEW MEXICO THIS AFTERNOON WHILE STRONG WINDS ALOFT PREVAIL AHEAD OF AN APPROACHING UPPER LEVEL DISTURBANCE. THIS WILL ALLOW STRONG SOUTH TO SOUTHWEST WINDS TO MIX DOWN TO THE SURFACE OVER MUCH OF UNION COUNTY. NMZ007-230100- /O.EXT.KABQ.WI.Y.0056.000000T0000Z-081223T0100Z/ FAR NORTHEAST PLAINS- INCLUDING THE CITY OF...CLAYTON 1142 AM MST MON DEC 22 2008 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM MST THIS AFTERNOON... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 PM MST THIS AFTERNOON. STRONG SOUTH AND SOUTHWEST WINDS WILL CONTINUE THROUGH THE LATE AFTERNOON OVER MUCH OF UNION COUNTY. EXPECT SUSTAINED WIND SPEEDS BETWEEN 25 AND 35 MPH WITH OCCASIONAL GUSTS UP TO 50 MPH. AREAS OF BLOWING DUST WILL BE POSSIBLE...CAUSING REDUCED VISIBILITIES. THE WINDS WILL GRADUALLY DECREASE IN SPEED BY SUNSET...RANGING FROM 15 TO 25 MPH WITH GUSTS UP TO 35 MPH THROUGH THE OVERNIGHT. MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING IN THE WIND ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. THE STRONG WINDS WILL IMPACT HIGHWAYS 56...64... AND 87. $$ DPORTER/GUYER
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Dec 22, 5:18 AM MST, 15 minutes earlier.
Area forecast discussion, Dec 22, 5:18 AM MST, 15 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 518 AM MST MON DEC 22 2008 .UPDATE... WIND SPEEDS AT CLAYTON IN UNION COUNTY GETTING AN EARLY EXCURSION TO 40 MPH WITH GUSTS TO 50 MPH THIS MORNING...AND NOWHERE TO GO BUT UP THROUGH THIS AFTERNOON. WILL COVER WITH WIND ADVISORY FOR NORTHEAST CORNER OF THE STATE INCLUDING UNION COUNTY EFFECTIVE AT ONCE AND CONTINUING THROUGH 6 PM MST. STATEMENT AND UPDATED ZONES ON THE WIRE BY 545 AM MST. SHY/52 && .PREV DISCUSSION...310 AM MST MON DEC 22 2008... CURRENTLY...LONG WAVE TROUGH FROM NORTHERN CANADIAN ROCKIES TO SAN FRANCISCO BAY CONTINUING TO PROVIDE CIRCULATORY PIPELINE FOR PARADE OF STORM SYSTEMS ACROSS NEW MEXICO...WITH LEADING EDGE OF THE FIRST SYSTEM NOSING IN OVER THE FOUR CORNERS AND SPRAWLING EASTWARD ALONG THE COLORADO LINE. ACTIVE SURFACE BOUNDARY LYING FROM NORTH TO SOUTH ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN WILL PROVIDE SOME ADDITIONAL FOCUS AND CONTROL FOR INCOMING WINTER STORM GETTING UNDERWAY BY LATE MORNING AND CONTINUING WELL INTO TUESDAY. MODELS...REASONABLE AGREEMENT IN DIGGING ROUNDED TROUGH BASE INTO SOUTHERN CALIFORNIA TODAY AND DEEP INTO WESTERN NEW MEXICO ON TUESDAY. NORTH PACIFIC TRAILING SHORTWAVE WILL DIG TO SOUTHERN CALIFORNIA ON WEDNESDAY AFTERNOON AND SWEEP EAST ACROSS NEW MEXICO THROUGH THURSDAY. STORM NUMBER THREE UPSTREAM OVER THE PACIFIC NORTHWEST WILL DIG TO SOUTHERN CALIFORNIA AND SWEEP EAST ACROSS NEW MEXICO EARLY FRIDAY. AS WEAK RIDGE BUILDS NORTHEAST OUT OF THE TROPICAL EAST PACIFIC EARLY IN THE WEEKEND...NEW MEXICO MAY START TO SEE FIRST SIGNS OF AN EASING PATTERN LEADING INTO NEXT WORK WEEK...AS JET CORE RETREATS NORTHWARD. SHORT TERM...TODAY THROUGH CHRISTMAS...SNOW SHOWERS GETTING UNDERWAY FOR NORTHERN AND WESTERN PORTIONS OF THE STATE LATE THIS MORNING...AND EXPANDING COVERAGE EAST AND SOUTH THROUGH THE AFTERNOON. SNOW WILL MOVE EAST TO CLAYTON TO RUIDOSO LINE THROUGH THE OVERNIGHT TONIGHT. WILL CONTINUE CURRENT WINTER STORM WARNINGS FOR HEAVY SNOW WITH NO SUBSTANTIAL CHANGE TO FORECAST AMOUNTS...AND ADJACENT WINTER WEATHER ADVISORIES AS WELL. NORTHEAST HIGHLANDS WILL FACE A DOUBLE THREAT TODAY...GUSTY ADVISORY LEVEL WINDS TO 35 MPH GUSTING TO 50 MPH WILL DEVELOP THIS AFTERNOON...WITH SNOW AND BLOWING SNOW ON TAP FOR THE EVENING INTO THE OVERNIGHT. WILL KEEP IT SIMPLE AND ISSUE WINTER WEATHER ADVISORY FOR THE NORTHEAST HIGHLANDS...EMPHASIZING A WINDY AND DRY START TO A WINDY AND WINTRY EVENING...WITH SPECIAL CONCERN FOR RATON PASS AND POSSIBLE TRAVEL HEADACHES. INTO TUESDAY...CONTINUING SNOW THROUGH THE DAY FOR ALL EXCEPT EASTERN PLAINS WELL SOUTH OF INTERSTATE 40...WHERE WARMER TEMPERATURES IN THE 40S AND 50S WILL KEEP SCATTERED PRECIPITATION IN LIQUID FORM FOR THE DAY. EXPECTING VERY GUSTY DAY FROM THE CENTRAL MOUNTAIN CHAIN EASTWARD...WITH WIND ADVISORIES A GOOD BET IN AREAS NOT OTHERWISE RECEIVING SNOW. GRADUAL SNOW INTENSITY TAPER ON TUESDAY EVENING AS TROUGH AXIS SHUTTLES EASTWARD INTO THE CENTRAL PLAINS. INTO WEDNESDAY...AS TROUGH CLEARS EASTWARD...NEXT INBOUND SYSTEM IN SOUTHERN CALIFORNIA WILL MOVE TOWARD NEW MEXICO...SPREADING ANOTHER ROUND OF SNOW OVER THE NORTHERN AND WESTERN PORTIONS OF THE STATE WITH WARMER VALLEY TEMPERATURES KEEPING PRECIPITATION LIQUID DURING THE DAY. GOOD TEMPERATURE DROPS CHRISTMAS EVE WITH TROUGH AXIS CROSSING NORTHERN NEW MEXICO SHOULD BE ENOUGH TO GET SOME SNOW SHOWERS GOING OVERNIGHT IN MOST SPOTS NORTH AND WEST. INTO CHRISTMAS...QUICK TRAILING TROUGH PUSH ACROSS NORTHERN NEW MEXICO WILL KEEP SNOW GOING OVER THE HIGHER COUNTRY...AS OVERNIGHT SUBFREEZING LOWS WARM BROADLY TO THE 40S IN VALLEYS TO CHANGE SNOW OVER TO RAIN FOR THE DAY. LONG TERM...FRIDAY THROUGH MONDAY...MUSCULAR TROUGH DIVING OUT OF THE PACIFIC NORTHWEST EARLY FRIDAY WILL SWEEP ACROSS THE STATE DURING THE DAY...SETTING UP WIDESPREAD VALLEY RAIN AND MOUNTAIN SNOW TO WIND UP THE WORK WEEK...WITH HEAVIEST SNOWFALL AGAIN OVER THE NORTHERN AND WESTERN MOUNTAINS. SURFACE HIGH PRESSURE BUILDING OVER THE FOUR CORNERS WITH NORTHWEST FLOW ALOFT ON SATURDAY WILL KEEP THE WEEKEND WARM UP MODEST...BUT BEGIN TO CLEAR SKIES AND GIVE FIRST HINT OF POSSIBLE PATTERN CHANGE TO COME. LINGERING SNOW SHOWERS WILL CONTINUE OVER NORTHERN NEW MEXICO BEFORE RETREATING INTO COLORADO DURING THE DAY ON SUNDAY. WITH HIGH PRESSURE WILL ESTABLISHED ON MONDAY...A CLEAR START TO THE LAST WEEK OF THE YEAR SEEMS IN STORE FOR MOST SPOTS. SHY .AVIATION... ISOLATED SNOW SHOWERS WILL CONTINUE TO SPREAD INTO THE NORTHWESTERN CORNER OF THE STATE THROUGH THE EARLY MORNING HOURS. EXPECT MVFR AND VERY LOCALIZED IFR CONDITIONS ACROSS THE NORTHWESTERN QUADRANT OF THE STATE FROM THIS ACTIVITY. A SECOND AND MORE SUBSTANTIAL SURGE OF SHOWER ACTIVITY WILL THEN SPREAD OVER THE NORTHWESTERN HALF OF THE STATE BY MID TO LATE AFTERNOON. SNOW LEVELS WILL BE BETWEEN 7000 AND 8000 FEET IN SOME NORTHWESTERN PARTS OF THE STATE...WITH ISOLATED IFR CONDITIONS FAVORING HIGHER ELEVATIONS WITH SOME MOUNTAIN OBSCURATIONS LIKELY. SHOWERS WILL CONTINUE INTO THE OVERNIGHT WITH SNOW LEVELS LOWERING INTO VALLEY LOCALES. NEXT AVIATION DISCUSSION SCHEDULED FOR 22Z. .FIRE WEATHER... AN ACTIVE AND PROGRESSIVE WEATHER PATTERN WILL PREVAIL THIS WEEK WITH PERIODS OF STRONG WINDS AND PRECIPITATION FAVORING THE NORTHWESTERN HALF OF THE STATE. DESPITE PERIODS OF STRONG AND GUSTY WINDS...LITTLE FIRE WEATHER CONCERNS WILL EXIST DUE TO COOL TEMPERATURES...AND THUS HUMIDITY VALUES WILL REMAIN WELL ABOVE CRITICAL THRESHOLDS. EXPECT PRECIPITATION TO SPREAD OVER THE NORTHWEST TODAY AS ENERGY AHEAD OF UPPER LEVEL LOW SURGES EASTWARD. THIS TREND WILL CONTINUE TONIGHT AND INTO TUESDAY WHEN THE LOW SHIFTS EASTWARD AS AN OPEN TROUGH. BEST CHANCES FOR PRECIP AND ACCUMULATING SNOWS WILL BE ACROSS THE NORTHERN AND WESTERN MOUNTAINS WHERE SEVERAL INCHES TO UPWARDS OF A FOOT ARE EXPECTED BY MID WEEK. A SEPARATE SHORT WAVE TROUGH IS THEN PROGGED TO SWING OVER THE STATE ON THURSDAY BRINGING ANOTHER QUICK SHOT OF PRECIP TO THE FORECAST AREA. A TRAILING LONGER WAVE TROUGH THEN DIGS SOUTHWARD AND KEEPS THINGS UNSETTLED INTO THE END OF THE HOLIDAY WEEK WITH A DRIER NORTHWESTERLY FLOW LOOKING TO SET UP BY THE WEEKEND. && .ABQ WATCHES/WARNINGS/ADVISORIES... WINTER STORM WARNING FROM 11 AM THIS MORNING TO 5 PM MST TUESDAY FOR THE FOLLOWING ZONES...NMZ001>004-008-014. WIND ADVISORY UNTIL 6 PM MST THIS EVENING FOR THE FOLLOWING ZONES...NMZ007. WINTER WEATHER ADVISORY FROM 11 AM THIS MORNING TO 5 PM MST TUESDAY FOR THE FOLLOWING ZONES...NMZ005-010-011. && SHY CORRECTED END TIME OF WIND ADVISORY TO 6 PM MST THIS EVENING INSTEAD OF 6 PM MST TUESDAY.
Hazardous weather outlook, Dec 22, 5:21 AM MST, 12 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 521 AM MST MON DEC 22 2008 UPDATED TODAY PERIOD TO ADD WIND ADVISORY FOR NORTHEAST NEW MEXICO NMZ001>021-026-231300- NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 424 AM MST MON DEC 22 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT WINTER STORM WARNINGS FOR HEAVY SNOW AND BLOWING SNOW ARE IN EFFECT FROM 11 AM MST THIS MORNING. AREAS IMPACTED INCLUDE NORTHERN NEW MEXICO FROM THE FOUR CORNERS EAST TO THE SANGRE DE CRISTO MOUNTAINS...AND FOR WESTERN NEW MEXICO FROM THE FOUR CORNERS SOUTH TO THE UPPER GILA REGION. SNOW DEVELOPING NEAR THE FOUR CORNERS LATE THIS MORNING WILL SPREAD SOUTH AND EAST THROUGH THE AFTERNOON...WITH SNOWFALL BECOMING HEAVY OVERNIGHT. EXPECT HEAVIEST ACCUMULATIONS OVER RIO ARRIBA AND NORTHERN SANDOVAL COUNTY...AND FOR THE WESTERN MOUNTAINS FROM THE CONTINENTAL DIVIDE WEST TO THE ARIZONA LINE. GUSTY WINDS COMBINED WITH BLOWING...FALLING AND DRIFTING SNOW WILL SPREAD TO THE NORTHEAST HIGHLANDS...THE SANDIA AND MANZANO MOUNTAINS...AND THE EAST CENTRAL PLAINS BY LATE THIS AFTERNOON. THROUGHOUT NORTHERN AND WESTERN NEW MEXICO...HEAVY SNOW AND DRIFTING SNOW MAY BLOCK ROADS...WITH POOR VISIBILITIES CONTINUING IN WINDY CONDITIONS OVERNIGHT. ELSEWHERE...GUSTY SOUTHWEST WINDS TO 40 MPH WITH GUSTS TO 50 MPH WILL CONTINUE THROUGH THIS AFTERNOON. A WIND ADVISORY IS IN EFFECT FOR UNION COUNTY THROUGH 6 PM MST. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY WINTER STORM WARNINGS AND WINTER WEATHER ADVISORIES CONTINUE FOR NORTHERN AND WESTERN NEW MEXICO THROUGH TUESDAY AFTERNOON...WITH CONTINUED WINDY CONDITIONS AND POOR VISIBILITIES IN BLOWING AND FALLING SNOW. ROADS MAY BE OBSTRUCTED THROUGH THE DAY ON TUESDAY IN DRIFTING SNOW. WARNINGS AND ADVISORIES MAY NEED TO BE EXTENDED LOCALLY THROUGH TUESDAY NIGHT. FOR THE CENTRAL MOUNTAIN CHAIN EASTWARD...WEST WINDS TO 50 MPH WILL GUST TO 55 MPH THROUGH TUESDAY AFTERNOON. FOR WEDNESDAY THROUGH FRIDAY...SNOW TAPERING OFF TEMPORARILY DURING THE DAY WEDNESDAY WILL REDEVELOP WEDNESDAY EVENING AND CONTINUE THROUGH FRIDAY...WITH HEAVIEST SNOW AMOUNTS OVER THE HIGH COUNTRY OF NORTHERN AND WESTERN NEW MEXICO. FOR SATURDAY...THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. HOWEVER...SCATTERED SNOW SHOWERS WILL CONTINUE OVER NORTHERN NEW MEXICO MAINLY FROM INTERSTATE 40 NORTH...AND MAINLY WEST OF INTERSTATE 25. SNOW SHOWERS WILL TAPER OFF GRADUALLY LATE SATURDAY NIGHT. FOR SUNDAY...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS THROUGH THE NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE OR BY CALLING 1.888.386.7637. SHY
Nearby
Wind Advisories in New Mexico, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.